NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, February 23, 2017
Pharmacy and Medications
Prednisone Side Effects for Bipolar Persron
I am being treated for giant cell Artritus and over the past 5 months my doctor has reduced my dose of prednisone from 60 mg daily to 13 mg daily. For the past month I have become depressed. And high anixioity. My BiPolar has been managed with problems for almost 20 yrs. are these feelings normal? What do you recommend
Starting, stopping, and changing doses of steroids like prednisone can affect mood and behavior. The decrease from 60mg to 13mg over 5 months sounds like a slow decrease. However, the duration of a dose reduction also depends on how long you were taking the full 60mg dose. If you are on 60mg a day for many months or even years, you may require a slower decrease.
You should speak with your prescriber about these feelings to see if they would like to adjust the prednisone. They should also verify that your change in mood is not associated with something else, since it is also possible that these feelings have nothing to do with the prednisone.
Michael Ganio, PharmD
Clinical Applications Pharmacist
Wexner Medical Center
The Ohio State University